Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

Taking Zoloft, Lamictal, Klonopin. History of depressive episode. Fainting spells, breathing difficulties, heart problems. Help

Yes. My younger sister is on the following drugs: Zoloft, Lamictal, Klonipin, Seroquel, Remeron, and Lunesta. She had a major depressive episode 7 years ago when her daughter's boyfriend committed suicide and she was drinking after that and got in an accident and lost her driver's license. She is constantly sleepy and in a zombie like stupor. She has not touched alcohol since the accident. She wants to get her driver's license again, get a job and get her life back. She has had fainting spells, breathing difficulties, heart problems and a multitude of other things. She called me for help since I spoke to her psyc dr and got him to change her meds once before. She asked him herself but he wouldn't consider it. I think she should change docs. What should we do? Thanks.
Asked On : Mon, 14 Oct 2013
Answers:  1 Views:  37
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Psychiatrist 's  Response
Hi,
Thanks for writing to us,

I have gone through the provided history. Whether the drugs are right for her or not depends on how much improvement she has shown so far. She is currently on two antidepressants ( Zoloft and Remeron), two sleeping pills/sedatives ( Klonipin and Lunesta), one mood stabilizer (Lamictal) and an antipsychotic (Seroquel). Firstly, get her evaluated for the physical problems she has by a general physician and if necessary, get the required treatment and rule out depressive illness to be a cause of these problems (yes depressive illness can present with such complaints).
Secondly, a second antidepressant is added only after the first antidepressant is optimally tried for sufficient duration. You have not mentioned those details hence i would not be able to comment on that. And in my opinion there is no need for two types of sedatives and taking it only at night would avoid the drowsiness she experiences. If these drugs have been used for a long duration then they should not be stopped abruptly, especially klonopin. It has dependent or addictive properties due to which it is prescribed only for a short duration. Also, Remeron has sedative properties. The benefits of this drug needs to be weighed against the sedative side effect.
Kindly talk to her psychiatrist regarding this. It is better if a family member accompanies the patient to a psychiatrist because he/she can get more reliable history about the patient.

Hope this helps,
Dr A Rao
Answered: Mon, 14 Oct 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor